Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Reaction To Zidovudine

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Trizivir (Zidovudine + Lamivudine + Abacavir)

What Is Trizivir? Trizivir is a pill that contains three antiretroviral drugs (ARVs) used to fight HIV: zidovudine (Retrovir, AZT), lamivudine (Epivir, 3TC) and abacavir (Ziagen). Trizivir is manufactured by ViiV Healthcare. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 925 ). The drugs in Trizivir are called nucleoside analog reverse transcriptase inhibitors, or nukes. These drugs block the reverse transcriptase...
Ask the Experts

Switch from Zidovudine

My wife with a baseline CD4 of 83 (12.8%), and viral load of 2071 is on Zidovudine, Lamivudine, and Nevirapine for 6 weeks. She is also taking Bactrim DS for 2 weeks. While she has tolerated the drugs, she has recently reported a decline in white...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
You ask a very analytical question. Your doctor is right in that the combination of Bactrim and zidovudine may be particularly bad for the white blood cells, especially in someone who is deficient in folate. Sometimes, before making any changes in... Read more »

HIV symptom/Drug reaction (only on the right side) ????

There was an exposure about a 50 days back and I was taking duovir (Lamivudine and zidovudine) for 30 days (from 8th day after exposure till 40 days after exposure).Took nevirapine for about 10 days a the begining along with duovir but stopped...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Your symptoms are very nonspecific and are not very suggestive of HIV infection. I presume your testing is negative since you don't mention it and that is reassuring. I would recheck the test at 6 months and 1 year, but it is unlikely that... Read more »

Bad reactions from meds?!

Hi dr.Ben, lately i've been having these kind of mosquito bites around my hands and my feet, is that some sort of side effects from the meds, i've been on Lamivudine+Zidovudine and Invirase, and Norvir for 2 and half months now ...and if...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.I'm not sure if you're describing true insect bites or not, but if so, there is no association between bites and HIV medications.If not, then you might be having some sort of skin eruption, perhaps... Read more »

possibility of hypersensitivity reaction when restarting Trizivir

I am a 36 y/o male diagnosed HIV+ in 1999. My current cd4 is 766 26%, and VL 56650. I have elected to restart Trizivir and Viread. I have taken both of these medications in the past without any problems apart from the usual run of the mill side...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
Hi Ray,Thank you for your posting and Merry Christmas to you as well.In order to fully answer your question regarding whether Atripla would be an alternative I would need some additional information. If your only previous regimen was Trizivir and... Read more »
Connect With Others

my strange reaction

Posted by midwestguy143, 2 Replies
I tested positive on March 24, 2009. The thing that surprised me, and my friends was my reaction -- none really. Just something else in my life. I had lost my job many months ago, and with the job market being so tough, I've gotten used to the... Read more »

allergic reactions

Posted by TRex, 2 Replies
Has anyone who is HIV positive had a lot of allergic reactiosn to antibiotics? I had two allergic reactions (the Bactrim one was the one who made me ask for the HIV test).the other one is Keflex. I am on Augmentin now and woke up with another... Read more »

antibiotic reaction

Posted by princealbert
After one week on augmentin, a pick line and beginning IV antibiotics (only one dose), I had a horrible drug reaction.
But four days later, I still walk around itchy and red, feeling like I just rolled around in poison ivy.
Has anyone else had a bad... Read more »

antibiotic reaction

Posted by princealbert, 2 Replies
After one week on augmentin, a pick line and beginning IV antibiotics (only one dose), I had a horrible drug reaction.
But four days later, I still walk around itchy and red, feeling like I just rolled around in poison ivy.
Has anyone else had a bad... Read more »